Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


how to gain weight and reduce my triglycerides and cholesterol.
Jun 24, 2004

Hi Nelson, I'm also 22 year survivor of HIV. Two years ago, I discovered I also had HCV. I'm currently HIV undectable and HCV is dropping rapidly. At the time of my HCV discovery, I was over 200lbs of rock hard muscle at 5'10". My Gastrointestinal Physician put me on Infergen and Copegus to combat the HCV. I've been on Infergen and copegus for 7 months. I am doing this daily injection with my Koletra and Sustiva. My triglycerides and cholesterol spiked up to worrisome levels from normal to 250 (cholesterol) and 850 (triglycerides). I went to the treadmill and a low fat diet as a remedy and began running up to 3 miles a day. Cholesterol dropped to 130 and triglycerides to 500. Unfortunately, my weight mass began to decline rapidly and now I'm down to 180 and still declining. I decided to eat more beef and ham with more fats to stop the weight loss. My tests shot back up to original levels. How do I stop the weight loss? I eat lots of salads, fruits, salmon, and chicken always grilled. Is it possible to reduce these with my drug regimen and without popping another pill?

What is the title of your book and where may I find it here in Atlanta?

thank you

David Atlanta GA

Response from Mr. Vergel

David:

I am sorry to hear about your HCV. I really hope you are successful in treating it. Many people lose weight on Interferon+Ribavirin (depression and fatigue are also common). I have also seen some studies that show that testosterone and thyroid hormones can be affected with this treatment, so get them checked.

I am happy your cholesterol is down with cardio, but you need to bring your triglycerides down also. Kaletra plus Sustiva can definitely cause an increase in triglycerides. Try Omega 3 oil capsules (fish oils) at 2000-3000 mg/day and Carnitine at 2000 mg/day to see how you do. You may be able to cut down on your cardio so that you can keep your muscle mass up. If this does not do the trick, you may want to try Tricor. If nothing else works, you may want to talk to your doctor about switching you to a more lipid friendly combo (with Viramune, Viread, Emtriva, or others). Just stay away from Zerit and Videx since they may cause mitochondrial toxicity when combined with Ribavirin.

My book can be purschase by going to medibolics.com. Hopefully, it will be in stores nationwide in a few weeks since a publisher/distributor picked it up!

Good luck, muscle man.

Nelson



Previous
HRT with HCG?
Next
me and my partner

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement